Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 342, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2013, 10:24 PM CDT for Lincoln County, Nebraska. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2013, 10:24 PM CDT (03:24 UTC)
- Expired
- Aug 1, 2013, 11:30 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 10:38 PM CDT | TSTM WND GST 60 | North Platte, NE | |
| Aug 1, 10:41 PM CDT | TSTM WND DMG | North Platte, NE | NUMEROUS LARGE TREE LIMBS DOWN IN NORTH PLATTE WITH POWER OUTAGE REPORTED NEAR THE PLATTE RIVER MALL. |
| Aug 1, 10:44 PM CDT | TSTM WND DMG | North Platte, NE | EIGHT INCH DIAMETER TREE BRANCH FELL ONTO A CAR IN NORTHEAST PART OF NORTH PLATTE. |
| Aug 1, 10:53 PM CDT | TSTM WND DMG | North Platte, NE | LARGE TREE LIMBS FROM 10 TO 14 INCHES IN DIAMETER DOWN ON THE NORTHEAST SIDE OF NORTH PLATTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1701 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1985 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS53 KLBF 020324
SVRLBF
NEC111-020430-
/O.NEW.KLBF.SV.W.0342.130802T0324Z-130802T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM CDT THU AUG 1 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 1130 PM CDT
* AT 1020 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF RINGGOLD TO 9 MILES SOUTH OF
HERSHEY...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...LAKE MALONEY STATE RECREATION AREA...MAXWELL...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...BRADY...BECK AND
KEITH.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 169 AND 207.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 70 AND 105.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHWEST LINCOLN COUNTY. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4096 10095 4139 10092 4139 10025 4090 10023
TIME...MOT...LOC 0324Z 270DEG 28KT 4139 10081 4103 10091
HAIL...1.00IN
WIND...60MPH
$$
ROBERG3 follow-up statements
533
WWUS53 KLBF 020339
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1039 PM CDT THU AUG 1 2013
NEC111-020430-
/O.CON.KLBF.SV.W.0342.000000T0000Z-130802T0430Z/
LINCOLN NE-
1039 PM CDT THU AUG 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 1130 PM CDT...
AT 1034 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF RINGGOLD TO NORTH PLATTE TO LAKE
MALONEY STATE RECREATION AREA...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAXWELL...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...BRADY...
BECK AND KEITH.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 168 AND 207.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 70 AND 105.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS CENTRAL LINCOLN COUNTY INCLUDING THE CITY OF
NORTH PLATTE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4096 10095 4139 10092 4139 10025 4090 10023
TIME...MOT...LOC 0339Z 270DEG 28KT 4139 10065 4120 10070
4103 10075
HAIL...1.00IN
WIND...70MPH
$$
JACOBS421
WWUS53 KLBF 020400
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT THU AUG 1 2013
NEC111-020430-
/O.CON.KLBF.SV.W.0342.000000T0000Z-130802T0430Z/
LINCOLN NE-
1100 PM CDT THU AUG 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LINCOLN COUNTY UNTIL 1130 PM CDT...
AT 1058 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF GANDY TO 5 MILES NORTH OF MAXWELL TO
7 MILES SOUTH OF MAXWELL...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND BRADY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 180 AND 207.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 92 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4094 10073 4139 10067 4139 10025 4090 10023
TIME...MOT...LOC 0400Z 270DEG 28KT 4135 10045 4116 10050
4099 10055
HAIL...0.75IN
WIND...60MPH
$$
JACOBS480
WWUS53 KLBF 020428
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM CDT THU AUG 1 2013
NEC111-020437-
/O.EXP.KLBF.SV.W.0342.000000T0000Z-130802T0430Z/
LINCOLN NE-
1128 PM CDT THU AUG 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 1130 PM CDT/1030 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS. AN ADDITIONAL SEVERE THUNDERSTORM REMAINS
IN EFFECT UNTIL MIDNIGHT CDT FOR PORTIONS OF SOUTHEASTERN LINCOLN
COUNTY AND NORTHEASTERN FRONTIER COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4094 10073 4139 10067 4139 10025 4090 10023
TIME...MOT...LOC 0427Z 270DEG 28KT 4135 10017 4116 10022
4099 10027
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:16 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 1, 10:16 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1016 PM CDT THU AUG 1 2013 .UPDATE... ISSUED AT 1007 PM CDT THU AUG 1 2013 THUNDERSTORMS DEVELOPING ALONG FRONTAL BOUNDARY EXTENDING EAST ALONG THE INTERSTATE 80 CORRIDOR. ADDITIONAL LINE OF THUNDERSTORMS EXTENDING SOUTH FROM EAST OF CRESCENT LAKE NWR SOUTHEAST THROUGH TO NEAR ENDERS. STORMS WILL CONTINUE TO PUSH SOUTHEAST THIS EVENING. TORNADO WATCH 454 CANCELLED FOR THE REMAINDER OF THE COUNTIES WITH LINCOLN COUNTY MOVED INTO THE SEVERE THUNDERSTORM WATCH 457 THAT REMAINS VALID THROUGH 11 PM CDT. UPDATE ISSUED AT 853 PM CDT THU AUG 1 2013 SEVERE THREAT IS SHIFTING SOUTH WITH FOCUS MAINLY ALONG AND SOUTH OF A LINE FROM NEAR ANTIOCH EAST TO THE CHAMBERS AREA...AS FRONTAL BOUNDARY DROPS SOUTH. FORECAST UPDATED TO REMOVE SHERIDAN COUNTY EAST TO BOYD AND HOLT COUNTIES FROM TORNADO WATCH 454. REMAINDER OF THE WATCH CONTINUES THROUGH 10 PM CDT. UPDATE ISSUED AT 723 PM CDT THU AUG 1 2013 THUNDERSTORMS CONTINUE TO DEVELOP IN UNSTABLE AIRMASS. THE WARM FRONT IS THE MAIN FOCUS AT THIS TIME WITH ADDITIONAL THUNDERSTORMS DEVELOPING OVER THE SOUTHERN PANHANDLE THAT WILL MOVE SOUTHEAST THIS EVENING. SEVERE THUNDERSTORM WATCH NUMBER 457 EXTENDED TO INCLUDE ALL OF SOUTHWEST NEB. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 321 PM CDT THU AUG 1 2013 ABBREVIATED FORECAST DISCUSSION DUE TO ONGOING CONVECTION ACROSS NORTHERN AND NORTH CENTRAL NEBRASKA. SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD TO THE SOUTHEAST AS AMPLE INSTABILITY WORKS IN CONJUNCTION WITH VARIOUS BOUNDARIES AND MORE THAN SUFFICIENT SHEAR. AND WHEN COMBINED WITH STEEP LOW-MID LEVEL LAPSE RATES...SUPERCELLS CAPABLE OF LARGE HAIL AND DAMAGING WINDS ARE EXPECTED ACROSS MUCH OF THE FORECAST AREA. ISOLATED TORNADOES ARE A CONCERN AS WELL...ESPECIALLY INVOF ANY BOUNDARY WHERE LOW WIND PROFILES ARE VEERING /NORTH AND NORTHWESTERN NEBRASKA AND FROM EARLIER CONVECTION/. HEAVY RAINFALL IS A CONCERN...WITH PWATS ALREADY ABOVE 1.50" ACROSS NORTH CENTRAL NEBRASKA...QUICK STORM MOTION MAY LIMIT ACCUMULATIONS HOWEVER. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE ON FRIDAY...AND AGAIN AMPLE INSTABILITY WITH FAVORABLE SHEAR PROFILES WILL LEAD TO A RISK OF SEVERE STORMS...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 321 PM CDT THU AUG 1 2013 30 POPS FORECAST FRIDAY NIGHT AS SURFACE LOW PRESSURE TO BECOME CENTERED IN FAR NW KANSAS EARLY EVENING. THIS WILL RESULT IN AN INVERTED TROUGH EXTENDING NW INTO NWRN NEBR AND A WARM FRONT ALONG INTERSTATE 80. STORM SHOULD DEVELOP NEAR AND NORTH OF THESE BOUNDARIES AND SAG SOUTH OVERNIGHT. FOR SATURDAY COOLER HIGH PRESSURE WILL BUILD IN WITH NORTHEAST WINDS AND HIGHS IN THE UPPER 70S. INCREASING CHANCES THROUGH THE DAY AND OVERNIGHT. FAVORED THE NAM AND ECMWF WHICH KEEP CLOSE TO PREVIOUS FORECAST FOR POPS WHILE THE GFS KEEP SATURDAY MAINLY DRY WITH LOW CHANCES SATURDAY NIGHT. FOR SUNDAY AND BEYOND...A SEMI STATIONARY FRONT FORECAST TO REMAIN JUST SOUTHWEST AND SOUTH OF AREA. A FLATTENED RIDGE TO OUR WEST WILL BRING A SLIGHT NORTHWEST FLOW PATTERN WITH BOUNDARY LAYER AND MID LEVEL MOISTURE ELEVATED ACROSS THE REGION EACH DAY. THUNDERSTORMS CHANCES TO REMAIN FAVORABLE THROUGH THE EXTENDED WITH DAILY CHANCES REACHING 30 TO 40 PERCENT. THE GFS/ECMWF AND GEM MODELS IN FAIR AGREEMENT ON THIS. WITH PROXIMITY OF SURFACE FRONT AND ENHANCED POPS...TEMPERATURES TO RANGE BELOW NORMAL THROUGH THE EXTENDED WITH HIGHS FROM THE UPPER 70S TO LOWER 80S MOST DAYS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 630 PM CDT THU AUG 1 2013 MODELS IN GOOD AGREEMENT WITH FRONTAL BOUNDARY DROPPING SOUTH SOUTHEAST WILL REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. VISUAL FLIGHT RULES OUTSIDE STORM DEVELOPMENT ALTHOUGH CEILINGS AND VISIBILITY WILL BE DROPPING OVERNIGHT IN THE KVTN TERMINAL FOR MARGINAL VISUAL FLIGHT RULES. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KECK SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...KECK
Hazardous weather outlook, Aug 1, 4:09 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT THU AUG 1 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-022115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 409 PM CDT THU AUG 1 2013 /309 PM MDT THU AUG 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE QUICKLY AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...AND ALSO ISOLATED TORNADOES. THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS...AND SEVERE WEATHER IS POSSIBLE THROUGH THE EVENING AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY IN CENTRAL...NORTH CENTRAL AND NORTHWEST NEBRASKA. A FRONT WILL SAG SOUTH ACROSS NEBRASKA FRIDAY AFTERNOON AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. AFTER FRIDAY...THERE IS A POSSIBILITY OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE OF NEXT WEEK AS A FRONT CONTINUES STALLED ON THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Special weather statement, Aug 1, 8:45 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 845 PM CDT THU AUG 1 2013 NEZ038-020230- CUSTER NE- 845 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 930 PM CDT... AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MERNA...OR 8 MILES NORTHWEST OF BROKEN BOW...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL CUSTER COUNTY. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 267 AND 275. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 267 AND 273. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Aug 1, 8:51 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 851 PM CDT THU AUG 1 2013 NEZ038-059-020230- CUSTER NE-LINCOLN NE- 851 PM CDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 930 PM CDT... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF BRADY...OR 16 MILES SOUTH OF ARNOLD...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ETNA... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Aug 1, 9:07 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 14 NNE BRADY 41.21N 100.26W
08/01/2013 E1.50 INCH LINCOLN NE PUBLIC
&&
BTAYLORSpecial weather statement, Aug 1, 9:19 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 919 PM CDT THU AUG 1 2013 NEZ058-069-070-020300- CHASE NE-HAYES NE-PERKINS NE- 819 PM MDT THU AUG 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERKINS...WESTERN HAYES AND CHASE COUNTIES UNTIL 900 PM MDT/1000 PM CDT/... AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANT TO 8 MILES NORTHWEST OF IMPERIAL TO 10 MILES EAST OF ALVIN...AND MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... IMPERIAL... CHAMPION... ENDERS RESERVOIR STATE RECREATION AREA... ENDERS... WAUNETA... WANAMAKER STATE WILDFIRE MANAGEMENT AREA... CHURCH GROVE CAMPGROUND... CENTER DAM CAMPGROUND... AREA A CAMPGROUND... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 62. ROBERG
Local storm report, Aug 1, 10:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 7 E ERICSON 41.78N 98.54W
08/01/2013 E1.00 INCH WHEELER NE PUBLIC
1050 AM HAIL 8 SSE BARTLETT 41.78N 98.49W
08/01/2013 E1.75 INCH WHEELER NE EMERGENCY MNGR
HAIL CAUSED BROKEN WINDOWS AT A FARM HOUSE.
1100 AM HAIL 11 SE BARTLETT 41.77N 98.40W
08/01/2013 E0.88 INCH WHEELER NE PUBLIC
DIME TO NICKEL SIZED HAIL FELL ALONG WITH 1.20 INCHES OF
RAIN.
0200 PM HAIL 6 NW CROOKSTON 42.99N 100.84W
08/01/2013 E0.88 INCH CHERRY NE PUBLIC
0203 PM HAIL 4 N CROOKSTON 42.98N 100.75W
08/01/2013 E1.00 INCH CHERRY NE PUBLIC
0205 PM HAIL 7 WNW BUTTE 42.95N 98.98W
08/01/2013 E1.00 INCH BOYD NE PUBLIC
0227 PM HAIL VALENTINE 42.87N 100.55W
08/01/2013 E1.00 INCH CHERRY NE PUBLIC
TORRENTIAL RAIN ALSO WAS REPORTED.
0245 PM HAIL 4 ESE EMMET 42.45N 98.74W
08/01/2013 E1.25 INCH HOLT NE PUBLIC
0310 PM HAIL 6 S ONEILL 42.37N 98.65W
08/01/2013 E1.50 INCH HOLT NE PUBLIC
0327 PM HAIL 8 N JOHNSTOWN 42.69N 100.06W
08/01/2013 E0.75 INCH BROWN NE PUBLIC
PEA TO PENNY SIZED HAIL REPORTED. YARD AND NEARBY YARD
FLOODED FROM HEAVY RAIN.
0330 PM TSTM WND GST 5 NE JOHNSTOWN 42.62N 99.99W
08/01/2013 E60.00 MPH BROWN NE PUBLIC
WIND DESCRIBED AS TERRIFIC AND TREMENDOUS. SOME TREE
LIMBS DOWN. LOTS OF RAIN AND HAIL TO THE SIZE OF DIMES.
0335 PM TSTM WND GST 9 NE JOHNSTOWN 42.66N 99.93W
08/01/2013 E60.00 MPH BROWN NE PUBLIC
WIND GUSTS ESTIMATED TO 60 MPH. LOCATION IS 2 MILES WEST
AND 6 MILES NORTH OF AINSWORTH.
0335 PM TSTM WND GST AINSWORTH 42.55N 99.86W
08/01/2013 M66.00 MPH BROWN NE AWOS
AINSWORTH AIRPORT AWOS MEASURED A WIND GUST TO 66 MPH.
0420 PM HAIL 8 S EWING 42.14N 98.34W
08/01/2013 M0.25 INCH HOLT NE PUBLIC
HEAVY RAIN AND PEA SIZED HAIL AT TIME OF REPORT.
0455 PM HAIL 17 SE CHAMBERS 42.03N 98.51W
08/01/2013 E0.75 INCH WHEELER NE PUBLIC
PEA TO PENNY SIZED HAIL. MOSTLY PEA SIZED HAIL OCCURRED.
HEAVY RAIN ALSO OCCURRING AT TIME OF REPORT.
0455 PM HAIL 10 W MERRIMAN 42.92N 101.90W
08/01/2013 E1.00 INCH CHERRY NE PUBLIC
0520 PM HAIL 8 S MERRIMAN 42.81N 101.70W
08/01/2013 E1.00 INCH CHERRY NE PUBLIC
0525 PM HAIL 10 SSE MERRIMAN 42.79N 101.62W
08/01/2013 E1.50 INCH CHERRY NE PUBLIC
0613 PM HAIL 10 SSE BARTLETT 41.75N 98.48W
08/01/2013 E2.00 INCH WHEELER NE PUBLIC
HAIL LASTED APPROXIMATELY 10 MINUTES.
0630 PM HAIL 29 N WHITMAN 42.46N 101.54W
08/01/2013 E1.00 INCH CHERRY NE PUBLIC
0630 PM TSTM WND GST 18 S HAY SPRINGS 42.42N 102.69W
08/01/2013 E60.00 MPH SHERIDAN NE PUBLIC
PENNY SIZE HAIL ALSO OCCURRING AT THE LOCATION.
0630 PM HEAVY RAIN 17 SE CHAMBERS 42.03N 98.51W
08/01/2013 M2.41 INCH WHEELER NE PUBLIC
REPORT FURNISHED AFTER RAIN ENDED. LOCATION IS
APPROXIMATELY 6 MILES NORTH AND 3 MILES EAST OF BARTLETT.
0642 PM HAIL 26 N WHITMAN 42.42N 101.54W
08/01/2013 E1.75 INCH CHERRY NE PUBLIC
WINDS GUSTED TO 60-70 MPH. TREE BRANCHES DOWN AND WINDOWS
BUSTED OUT ON HOUSE.
0710 PM HAIL 17 NW MULLEN 42.22N 101.28W
08/01/2013 E1.50 INCH CHERRY NE PUBLIC
ALSO HAD 50 TO 60 MPH WIND GUSTS WITH THE STORM
0726 PM HAIL 2 ENE VALENTINE 42.88N 100.51W
08/01/2013 E0.88 INCH CHERRY NE PUBLIC
0730 PM HAIL 25 NW MULLEN 42.30N 101.39W
08/01/2013 E2.75 INCH CHERRY NE LAW ENFORCEMENT
NUMEROUS FUNNEL CLOUDS HAVE ALSO BEEN OBSERVED WITH THIS
STORM.
0738 PM FUNNEL CLOUD 11 W MULLEN 42.04N 101.26W
08/01/2013 HOOKER NE LAW ENFORCEMENT
REPORTED THROUGH LAW ENFORCEMENT.
0750 PM HAIL 4 W MULLEN 42.04N 101.12W
08/01/2013 E1.50 INCH HOOKER NE PUBLIC
0805 PM HAIL 9 ESE STAPLETON 41.43N 100.35W
08/01/2013 E1.00 INCH LOGAN NE PUBLIC
0815 PM HAIL 19 W ELLSWORTH 42.06N 102.66W
08/01/2013 E1.50 INCH SHERIDAN NE PUBLIC
HAIL LASTED FOR 5 MINUTES
0822 PM FUNNEL CLOUD 10 NW ARNOLD 41.53N 100.33W
08/01/2013 LOGAN NE LAW ENFORCEMENT
0822 PM HAIL 10 NW ARNOLD 41.53N 100.33W
08/01/2013 E1.00 INCH LOGAN NE LAW ENFORCEMENT
0825 PM TSTM WND GST 4 N CHAPPELL 41.15N 102.47W
08/01/2013 E60.00 MPH DEUEL NE TRAINED SPOTTER
0831 PM HAIL 8 E BROKEN BOW 41.41N 99.48W
08/01/2013 E0.88 INCH CUSTER NE PUBLIC
0832 PM HAIL MERNA 41.48N 99.76W
08/01/2013 M0.88 INCH CUSTER NE FIRE DEPT/RESCUE
0859 PM HAIL 14 NNE BRADY 41.21N 100.26W
08/01/2013 E1.50 INCH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, Aug 1, 10:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1022 PM CDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND GST HERSHEY 41.16N 101.00W
08/01/2013 E60 MPH LINCOLN NE TRAINED SPOTTER
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:04 PM CDT | Tornado Warning | LBF | Cherry, Grant, Hooker | 26 min |
| Aug 1, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 50 min |
| Aug 1, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 62 min |
| Aug 1, 7:33 PM CDT | Tornado Warning | LBF | Cherry, Hooker | 27 min |
| Aug 1, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 38 min |
| Aug 1, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 44 min |
| Aug 1, 8:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| Aug 1, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 40 min |
| Aug 1, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Aug 1, 8:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Aug 1, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Aug 1, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith, Perkins | 47 min |
| Aug 1, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 47 min |
| Aug 1, 9:01 PM CDT | Areal Flood Advisory | LBF | Custer | 6 hr |
| Aug 1, 9:18 PM CDT | Tornado Warning | LBF | Custer | 27 min |
| Aug 1, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Perkins | 49 min |
| Aug 1, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Aug 1, 10:25 PM CDT | Areal Flood Advisory | LBF | Custer, Lincoln, Logan | 6 hr |
| Aug 1, 10:51 PM CDT | Areal Flood Advisory | LBF | Lincoln | 6 hr |
| Aug 1, 11:11 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.